Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Diabetes
Question: Diabetic ED
|chrisfrmatl - Thu May 21, 2009 12:57 pm||
Is it possible for a young man that is 22 to have diabetic ED? I was diagnosed when I was about 16 and have controlled it pretty good except for maybe last year or two... It's gotten back under control though. I'm not obese and I don't have high blood pressure or anything else. I was just curious because I want to get married in the near future and etc.
|John Kenyon, CNA - Fri Jun 05, 2009 11:09 pm||
Hi there --
While diabetes and ED do tend to go hand in hand, it is usually a combination seen in older men, and it doesn't occur over night. If your glucose is well managed and you have no other symptoms secondary to diabetes such as neuropathy or vascular problems, this is probably not the cause of your problem. You don't say how long you've suffered with ED or even if you do. I'm assuming you've experienced some difficulty with this or you likely wouldn't have asked, but I suppose its possible you're thinking ahead. At any rate, if you seem to be suffering from impotence now, while it would be unusual, it is not impossible that it's secondary to diabetes. It is often difficult to differentiate the causes of ED, but it is well known that even diabetics (usually in the late 30s to mid 80s age group) benefit greatly from sildenafil or, if inappropriate for a given patient, often yohimbine. So there are certainly medical solutions to the problem, but first you should determine if there is some other cause of this. Meanwhile, again, it is unlikely -- but not impossible -- that this is a complication of diabetes.
I hope this is helpful. Good luck to you and please follow up with us here as needed.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.